Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2016, 2:09 PM CDT for Acadia Parish, Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 2:09 PM CDT (19:09 UTC)
- Expired
- Mar 18, 2016, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Acadia Parish, LA, Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
111 WUUS54 KLCH 181909 SVRLCH LAC001-055-113-181945- /O.NEW.KLCH.SV.W.0044.160318T1909Z-160318T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 209 PM CDT FRI MAR 18 2016 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL VERMILION PARISH IN SOUTHWESTERN LOUISIANA... CENTRAL ACADIA PARISH IN SOUTHWESTERN LOUISIANA... WEST CENTRAL LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA... * UNTIL 245 PM CDT * AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYONS POINT...OR 7 MILES NORTHWEST OF KAPLAN...MOVING NORTH AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... LAFAYETTE...CROWLEY...RAYNE...KAPLAN...DUSON...INDIAN BAYOU...LYONS POINT...MIRE...MAXIE...RIDGE AND ESTHERWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 2996 9224 3004 9250 3036 9244 3029 9211 TIME...MOT...LOC 1908Z 195DEG 17KT 3010 9234 HAIL...1.00IN WIND...<50MPH $$ JONES
1 follow-up statement
002 WWUS54 KLCH 181929 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 229 PM CDT FRI MAR 18 2016 LAC001-055-113-181945- /O.CON.KLCH.SV.W.0044.000000T0000Z-160318T1945Z/ VERMILION LA-ACADIA LA-LAFAYETTE LA- 229 PM CDT FRI MAR 18 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTH CENTRAL VERMILION...SOUTHEASTERN ACADIA AND WEST CENTRAL LAFAYETTE PARISHES... AT 229 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROWLEY... MOVING NORTH AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...CROWLEY...RAYNE...DUSON...INDIAN BAYOU...LYONS POINT... MIRE AND RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 3002 9224 3006 9245 3034 9235 3029 9211 TIME...MOT...LOC 1929Z 195DEG 17KT 3019 9231 HAIL...1.00IN WIND...<50MPH $$ JONES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 12:53 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 18, 12:53 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1253 PM CDT FRI MAR 18 2016 .DISCUSSION... 18Z TAFS && .AVIATION... FRONTAL BOUNDARY DRAPED ACROSS THE AREA THIS AFTERNOON FROM ROUGHLY BEAUMONT TO BATON ROUGE IS EXPECTED TO PROVIDE A FOCUS FOR AT LEAST SCATTERED CONVECTION THROUGH THE EVENING. BASED ON CURRENT TRENDS IT APPEARS CONVECTION IS INITIALIZING AROUND LFT AND ARA. EXPECT ADDITIONAL DEVELOPMENT FURTHER NORTH AND WEST AS THE AFTERNOON PROGRESSES. THEREFORE KEPT VCTS AT ALL SITES BUT STARTING IT A BIT LATER AT AEX AND BPT. CIGS WILL DECREASE AFTER SUNSET THIS EVENING WITH IFR CONDITIONS EXPECTED BY 06Z. QUESTION REMAINS ON POSSIBLE FOG DEVELOPMENT AS THERE MAY BE A BRIEF PERIOD WHERE WINDS WILL BE LIGHT ENOUGH FOR PATCHY FOG FORMATION AHEAD OF THE FRONT OVERNIGHT. A STRONGER COLD FRONT WILL PUSH THROUGH THE AREA DURING THE PREDAWN HOURS SATURDAY LIFTING ANY FOG INTO A LOW STRATUS DECK AND TURNING WINDS FROM SOUTHEASTERLY TO NORTHERLY WITH SPEEDS EXPECTED TO INCREASE TO 20-25 KNOTS WITH HIGHER GUSTS. THESE WILL PERSIST THROUGH THE MORNING. && .PREV DISCUSSION... /ISSUED 1020 AM CDT FRI MAR 18 2016/ UPDATE... FRONTAL BOUNDARY ALONG THE COAST IS EXPECTED TO SURGE BACK TO THE NORTH BY THIS AFTERNOON. FOR THE REMAINDER OF THE MORNING HOURS...ACTIVITY IS EXPECTED TO STAY OVER THE COASTAL WATERS FOR THE MOST PART...AND ADJUSTED POPS DOWNWARD OVER LAND AREAS. THIS AFTERNOON...WITH DAYTIME HEATING...AND MORE INSTABILITY AS FRONT LIFTS NORTH...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP. DEPENDING ON HOW MUCH HEATING AND INSTABILITY...SOME STORMS COULD BE STRONG TO SEVERE...WITH HAIL BEING THE MAIN HAZARD ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WILL KEEP POPS IN THE CHANCE CATEGORY FOR MOST AREAS...WITH THE EXCEPTION OF CENTRAL LOUISIANA...WHERE THE SURFACE BOUNDARY IS EXPECTED TO BE LOCATED AND MAY SERVE OF A FOCUS...AND THUS WILL HAVE LIKELY POPS IN THAT AREA. RUA PREV DISCUSSION... /ISSUED 732 AM CDT FRI MAR 18 2016/ DISCUSSION... FOR THE 12Z TAF PACKAGE. AVIATION... VFR AT KAEX WITH MVFR TO IFR CIGS AT THE I-10 TERMINALS THIS MORNING. ALREADY SEEING SOME LIGHT SHOWER ACTIVITY OVER THE COASTAL WATERS AND LA COASTAL PARISHES...WITH ADDITIONAL CONVECTION EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON/EVENING HOURS. GREATEST CHANCE AGAIN LOOKS TO BE NEAR KAEX AND THE ACADIANA TERMINALS PER CONSENSUS OF GUIDANCE...AT LEAST THROUGH THE AFTERNOON/EVENING HRS. PROBABILITY BECOMES A LITTLE MORE EQUITABLE ACROSS THE AREA LATER TONIGHT WITH THE APPROACH OF A CDFNT FROM THE NW. EXPECT A PERIOD OF MVFR CIGS AT KAEX AS THE NEAR SFC MSTR INITIALLY MIXES/LIFTS...BUT VFR SHOULD PREVAIL BY AFTERNOON AWAY FROM CONVECTION. CIGS AT SOUTHERN SITES TO BE MORE STUBBORN...WITH MVFR PREVAILING. CIGS LOWER ALL SITES THIS EVENING. 13 PREV DISCUSSION... /ISSUED 510 AM CDT FRI MAR 18 2016/ SYNOPSIS... REMNANT OF YESTERDAY'S OUTFLOW BOUNDARY SITS NR THE COAST...AND THIS HAS BROUGHT COOLER AIR OVER THE REGION WITH TEMPERATURES EARLY THIS MORNING IN THE UPR 50S TO LOWER 60S ALONG AND N OF I-10. BY CONTRAST...TEMPERATURES OVER THE COASTAL WATERS ARE IN THE LOWER 70S. A FEW SHOWERS ARE DEVELOPING IN THE VCNTY OF THE BOUNDARY OVER THE NEARSHORE WATERS. MEANWHILE...A BROAD TROF PERSISTS OVER THE CONUS...WITH A PREVAILING ZONAL FLOW ALOFT. LATEST UA ANALYSIS AND WV IMAGERY SHOW A COUPLE OF SHORTWAVES UPSTREAM OVER WRN MEXICO AND THE BAJA. 24 DISCUSSION... GUIDANCE THIS MORNING INDICATES THIS RATHER PLEASANT BREAK FM WARM AND MUGGY CONDITIONS WILL BE SHORT-LIVED TODAY...WITH THE BOUNDARY EXPECTED TO LIFT BACK NORTH THIS MORNING. THIS WILL ALLOW WARM AND MOIST AIR TO RETURN OVER THE REGION. THE SFC BOUNDARY WILL ALSO SERVE AS A FOCUS FOR SCTD SHOWERS AND TSTMS TO DEVELOP THROUGH THE MORNING...WITH ACTIVITY ENHANCED BY SMALL IMPULSES TRAVELING OVER THE REGION ALOFT. BY THIS AFTN...INSTABILITY OVER THE REGION WILL GET A BOOST FM HEATING...WITH MUCAPE VALUES CLIMBING ABV 2000 J/KG...ALONG WITH FAIRLY STEEP LAPSE RATES ALOFT. AS A RESULT...THERE IS A SLT RISK FOR SVR WEATHER AGAIN FROM THIS AFTN INTO EVENING...WITH LARGE HAIL THE GREATEST THREAT. CONVECTION WILL ALSO INCREASE THIS EVENING AS A STRONGER COLD FRONT ADVANCES SE INTO THE AREA...WITH SCTD TO NMRS SHOWERS AND STORMS EXPECTED ACRS THE AREA. WHILE SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN FALL...RAIN AMOUNTS ARE EXPECTED TO REMAIN ON THE LOW SIDE...RANGING FM AROUND AN INCH OVER ERN PORTIONS OF THE AREA TO AROUND ONE HALF OF AN INCH ACRS SE TX. SOME ISLTD HIGHER AMOUNTS WILL BE POSSIBLE AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY OVER URBAN AND LOW LYING AREAS...BUT OVERALL IMPACTS TO ONGOING FLOODING SHOULD BE MINIMAL. THE FRONT WILL SWEEP THROUGH THE AREA LATE TONIGHT...AND RAIN IS FCST TO TAPER OFF FM NW TO SE ON SATURDAY. BRISK NLY WINDS ON THE BACKSIDE OF THE FRONT WILL USHER MUCH COOLER AIR INTO THE REGION. HIGHS ON SATURDAY ARE FCST IN THE 60S...BUT THESE VALUES MAY BE A BIT ON THE HIGH SIDE AS CLOUD COVER AND STRONG COLD AIR ADVECTION COULD LIMIT HOW MUCH TEMPERATURES CAN CLIMB DURING THE DAY. SKIES WILL CLR BY SATURDAY EVENING...BUT ONGOING CAA WITH NLY WINDS WILL LIMIT RADIATIONAL COOLING. HOWEVER...TEMPERATURES ARE FCST TO FALL INTO THE 40S BY SUNDAY MORNING...ABOUT 5 TO 10 DEGREES BELOW NORMAL. THE SFC HIGH WILL CONTINUE TO BUILD OVER THE REGION ON SUNDAY...AND GUSTY N WINDS WILL CONTINUE BEFORE DIMINISHING SUNDAY NIGHT AS THE HIGH BECOMES CNTRD OVER THE AREA. BETTER RADIATIONAL CONDITIONS ARE EXPECTED OVERNIGHT SUNDAY NIGHT INTO MONDAY MORNING...RESULTING IN ONE OF THE CHILLIER MORNINGS WE HAVE SEEN IN A WHILE WITH LOW TEMPERATURES IN THE MID 30S NORTH TO UPR 30S/NR 40 SOUTH. DRY WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK WITH A GRADUAL WARMING TREND DEVELOPING AS HIGH PRES MOVES EAST. ANOTHER DISTURBANCE WILL ENTER THE WRN STATES ON WEDNESDAY...DIGGING SE OVER THE PLAINS BY THURSDAY. THIS WILL BRING OUR NEXT FRONT AND CHC OF RAIN TOWARD THE LATTER PART OF THE WEEK. HOWEVER...GLOBAL MODEL SOLUTIONS DIVERGE DURING THIS TIME...WITH THE GFS ABOUT 12 HOURS AHEAD OF THE ECMWF WITH THE NEXT FRONTAL PASSAGE. WHILE IT APPEARS THAT THERE WILL BE A DECENT CHC FOR RAIN LATE NEXT WEEK...LOWERED THE SUPERBLEND POPS TO NO MORE THAN CHC CATEGORY FOR THURSDAY AND THURSDAY NIGHT AT THIS TIME GIVEN THE UNCERTAINTY. 24 MARINE... A LT TO MDT ONSHORE FLOW WILL CONTINUE THROUGH FRIDAY NIGHT. SCTD SHOWERS AND TSTMS WILL BE POSSIBLE...INCREASING FRIDAY NIGHT INTO SATURDAY AS A STRONG COLD FRONT ARRIVES. STRONG OFFSHORE FLOW WILL FOLLOW THE FRONT ON SATURDAY...WITH SEAS BUILDING AND BCMG ROUGH. A SMALL CRAFT ADVISORY IS LIKELY TO BE ISSUED LATER TODAY OR TONIGHT. THE SFC HIGH WILL CONTINUE TO BUILD OVER THE REGION SUNDAY INTO MONDAY...ALLOWING NLY WINDS TO DIMINISH. ONSHORE FLOW WILL RETURN ON MONDAY AND CONTINUE THROUGH THE WEEK AS THE HIGH SHIFTS EAST. 24 HYDROLOGY... SIGNIFICANT FLOODING CONTINUES ON SEVERAL RIVER BASINS ACROSS THE AREA. ALONG THE SABINE RIVER...WATER LEVELS CONTINUE TO RECEDE FROM DEWEYVILLE NORTHWARD AS RELEASES FROM TOLEDO BEND DAM CONTINUE TO BE REDUCED. MAJOR FLOODING CONTINUES AT BON WIER AND DEWEYVILLE...WITH WATER LEVELS EXPECTED TO FALL INTO MODERATE FLOOD CATEGORY OVER THE WEEKEND. AT ORANGE...WATER LEVELS HAVE NOW CRESTED...AND THE LATEST READING ON THE GAUGE IS NEAR 7.4 FEET. WATER WILL BE SLOW TO DRAIN FROM AROUND THE ORANGE AREA THE NEXT FEW DAYS DUE TO COMPLEXITIES IN THE HYDROLOGIC SYSTEM NEAR THE CITY (NAMELY...THE INTERACTION OF MARSHLAND AND BRIDGES WITH THE FLOW OF WATER). OVERALL THOUGH...THE WATER WILL GRADUALLY RECEDE THROUGH THE NEXT SEVERAL DAYS. RAINFALL FROM SCTD SHOWERS AND STORMS TODAY INTO SATURDAY IS NOT EXPECTED TO PRODUCE ANY SIGNIFICANT IMPACTS ON FLOODING WITH RAIN AMOUNTS SHOULD REMAIN AROUND AN INCH OR LESS. THE MAJOR FLOODWAVE ON THE CALCASIEU HAS NOW REACHED THE WHITE OAK PARK AND OLD TOWN BAY AREAS ON THE LOWER BASIN. THE LATEST READING AT WHITE OAK PARK INDICATES THAT THE RIVER IS BEGINNING TO CREST...AND THE FCST CREST AT OLD TOWN BAY REMAINS NEAR 9.5 FEET WHICH SHOULD OCCUR BY THIS EVENING. WATER LEVELS AT POINTS FURTHER UPSTREAM CONTINUE TO FALL...AND RAINFALL FROM SCTD TO NMRS SHOWERS OR STORMS TODAY INTO SATURDAY SHOULD NOT HAVE A SIGNIFICANT IMPACT OTHER THAN POSSIBLY SOME LOCALIZED MINOR RISES. FURTHER DOWNSTREAM FM OLD TOWN BAY...THE RIVER BASIN WIDENS WHICH WILL ALLOW THE FLOODWAVE TO SPREAD OUT AND DIMINISH AS IT APPROACHES THE SALT WATER BARRIER TONIGHT INTO SATURDAY. WATER LEVELS CONTINUE TO CLIMB ON THE RED RIVER NEAR ALEXANDRIA. THE LATEST READING IS NEAR 37.9 FEET WHICH IS IN MODERATE FLOOD CATEGORY. BASED ON RECENT OBSERVATIONS...THE RISE APPEARS TO BE SLOWING SOME. HOWEVER...THE PEAK CREST IS STILL EXPECTED TO REACH MAJOR CATEGORY OVER THE WEEKEND...CRESTING AT 40.5 FEET WHICH WILL CAUSE EXTENSIVE BACKWATER FLOODING ON BAYOUS AND CREEKS ALONG THE RIVER. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 55 62 40 62 / 60 30 10 0 LCH 61 67 44 64 / 70 30 10 0 LFT 62 65 43 63 / 70 40 10 0 BPT 61 67 45 65 / 60 30 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...66
Hazardous weather outlook, Mar 18, 5:31 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT FRI MAR 18 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 531 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE NUMEROUS TONIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE FROM THE AFTN INTO THE EVENING...WITH LARGE HAIL THE PRIMARY THREAT. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS WHERE HEAVIER RAINFALL OCCURS...BUT WIDESPREAD FLOOD PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. OVERALL...RAINFALL AMOUNTS ARE EXPECTED TO STAY LOW ENOUGH THAT IMPACTS ON AREA RIVERS WILL BE MINIMAL AS SIGNIFICANT FLOODING CONTINUES. THE SABINE RIVER HAS CRESTED AT ORANGE TEXAS AND WATER LEVELS WILL BE SLOW TO RECEDE. THE CALCASIEU RIVER NEAR OLD TOWN BAY IS EXPECTED TO CREST NEAR 9.5 FEET TONIGHT...RESULTING IN MAJOR FLOODING ON THIS PORTION OF THE CALCASIEU RIVER. OTHERWISE...WATER LEVELS WILL CONTINUE TO RECEDE FURTHER UPSTREAM. MODERATE FLOODING WILL CONTINUE ON THE RED RIVER NEAR ALEXANDRIA AS RIVER LEVELS CONTINUE TO RISE. FOR ALL INFORMATION ON THE RIVER FLOODING AND IMPACTS PLEASE SEE THE LATEST FLOOD STATEMENTS AT NEWFLSLCH OR LOOK AT THE WFO LAKE CHARLES AHPS PAGE AT: WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL END FROM NORTHWEST TO SOUTHEAST ON SATURDAY...WITH GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES EXPECTED. THE NEXT CHANCE FOR RAIN IS NOT EXPECTED UNTIL LATE IN THE WEEK. MEANWHILE...FLOOD WATERS ON THE SABINE AND CALCASIEU RIVER BASINS WILL CONTINUE TO RECEDE. THE RED RIVER AT ALEXANDRIA WILL CONTINUE TO RISE WITH A CREST NEAR 40.5 FEET SUNDAY NIGHT. FOR ALL INFORMATION ON THE RIVER FLOODING AND IMPACTS PLEASE SEE THE LATEST FLOOD STATEMENTS AT NEWFLSLCH OR LOOK AT THE WFO LAKE CHARLES AHPS PAGE AT: WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. GMZ430-432-435-450-452-455-470-472-475-191045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 531 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY BECOMING MORE NUMEROUS TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITH FREQUENT CLOUD TO WATER LIGHTNING...BRIEF GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS...WITH SHOWERS AND STORMS ENDING DURING THE DAY SATURDAY AND STRONG GUSTY NORTH WINDS DEVELOPING. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED SATURDAY INTO SUNDAY. ONSHORE WINDS WILL RETURN BY MONDAY...STRENGTHENING WEDNESDAY INTO THURSDAY WITH EXERCISE CAUTION OR ADVISORY CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24
In the hours before
Special weather statement, Mar 18, 1:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 147 PM CDT FRI MAR 18 2016 LAZ042-043-052-074-181915- JEFFERSON DAVIS-EAST CAMERON-ACADIA-VERMILION- 147 PM CDT FRI MAR 18 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMERON... NORTHWESTERN VERMILION...SOUTHEASTERN JEFFERSON DAVIS AND SOUTHWESTERN ACADIA PARISHES... AT 147 PM CDT...A STRONG THUNDERSTORM WAS NEAR GUEYDAN...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JENNINGS...LAKE ARTHUR...GUEYDAN...MERMENTAU...KLONDIKE...MORSE... RICEVILLE...ESTHERWOOD...FLORENCE LANDING AND MIDLAND. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2988 9249 2991 9267 3024 9267 3019 9236 TIME...MOT...LOC 1847Z 190DEG 14KT 3001 9257 JONES
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:36 AM CDT | Special Marine Warning | LCH | 24 min | |
| Mar 18, 9:55 AM CDT | Special Marine Warning | LCH | 50 min | |
| Mar 18, 10:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 18, 11:24 AM CDT | Areal Flood Advisory | LCH | Cameron | 48 hr |
| Mar 18, 1:28 PM CDT | Special Marine Warning | LCH | 47 min | |
| Mar 18, 1:47 PM CDT | Special Weather Statement | LCH | Acadia | 28 min |
| Mar 18, 3:02 PM CDT | Small Craft Advisory | LCH | 63 hr | |
| Mar 18, 3:52 PM CDT | Special Weather Statement | LCH | Evangeline | 23 min |
| Mar 18, 4:19 PM CDT | Special Weather Statement | LCH | Saint Landry | 56 min |
| Mar 18, 4:42 PM CDT | Special Weather Statement | LCH | Beauregard | 63 min |
| Mar 18, 4:47 PM CDT | Special Weather Statement | LCH | Avoyelles | 43 min |
| Mar 18, 4:52 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 20 min |
| Mar 18, 5:03 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 57 min |
| Mar 18, 5:24 PM CDT | Special Weather Statement | LCH | Acadia | 51 min |
| Mar 18, 6:01 PM CDT | Special Weather Statement | LCH | Beauregard | 44 min |
| Mar 18, 6:18 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 57 min |
| Mar 18, 6:30 PM CDT | Areal Flood Advisory | LCH | Lafayette, Saint Martin, Vermilion | 2 hr |
| Mar 18, 6:32 PM CDT | Special Weather Statement | LCH | Lafayette | 58 min |
| Mar 18, 6:34 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 56 min |
| Mar 18, 6:39 PM CDT | Special Weather Statement | LCH | Evangeline, Saint Landry | 66 min |
| Mar 18, 6:52 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 54 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.